Announcement

Collapse
No announcement yet.

Pain After Flap Experiences

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Pain After Flap Experiences

    Good evening from Indiana! So I am 5 weeks post op, about to head into my 6th week from having a small flap procedure from a problem area I was having that wouldn’t heal (you can look up my previous posts about it). Everything is healing beautifully and I have zero complaints, surgeon is very happy etc etc. My incision is about 8” long and coincides with a prior bigger flap surgery I had back in 2008 that I’ve had zero issues with. This new incision runs closer to my groin area. Since recovering, I have this hard to explain tingling pain (kinda sharp at times) in what feels like my lower shin down to where my foot starts…could this all just be post op related and nerve pains? All I’m taking is Tylenol when it seems more bothersome than normal. I’ve been a T11/T12 paraplegic for 18 years now and have never really had an issue with pain or nerve pains so this is a “new feeling” after having my surgery 5 weeks ago. Just looking to ease my mind a bit and see if pain after a flap big or small is common and if with time it will get better. I know it’s only been 5 weeks but I’m an anxious one and always have been. Thank you in advance!

    #2
    Yes, I would imagine it is neuropathic pain. Are you currently on any meds for this (Neurontin, Lyrica, etc.)? If not, talk to your primary care physician about trying a low dose. (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      Originally posted by SCI-Nurse View Post
      Yes, I would imagine it is neuropathic pain. Are you currently on any meds for this (Neurontin, Lyrica, etc.)? If not, talk to your primary care physician about trying a low dose. (KLD)
      Yes, I am taking a low dose of gabapentin(300mg twice a day) but I dont really notice a difference. I’m in my 7th week after flap and everything is remaining closed and has healed beautifully incision wise. This is hard to explain but when I sit in my chair, I get a tingling sharp pain that consumes my entire left leg but specifically my shin and ankle “hurt” the most. I have also noticed that my hip and femur are particularly sore (I broke my femur 5 years ago and had a rod put in). Nothing is swollen or red or hot to the touch but when I push on my hip and top of my femur it’s very sore like a massive bruising feeling. I did make an appointment to see my Ortho surgeon who fixed my femur when I broke it just to make sure nothing else is going on to make my femur so sore and my hip very sore. Do you have any suggestions on why I’m feeling all of this? I’m trying to be patient because I am only 7 weeks post op but it’s frustrating feeling like I’m in more pain after my surgery than before. I’m hoping a lot of it is nerve related and just part of the process. I have my last follow up with my plastic surgeon who did my small flap on the 25th, do you have suggestions on anything I should bring up to him about how I’m feeling? I’m just assuming he wouldn’t know with being a plastic surgeon. He’s a very brilliant man and has been happy with everything so far as far as my healing process has been.

      Comment


        #4
        Yes, you definitely should tell the surgeon. It could be a combination or nerves are irritated from surgery and neuropathic pain. You are on a very low dose of Gabapentin. Max dose is -900 mg every 8 hours. You can ask the doctor who ordered but you can slowly increase. Several options-add 100 mg as a third dose, take every 8 hours. In 10 days to 2 weeks-if no side effects, add 100 to 200 mg more to that third dose. When you get to 300mg -3x a day then if needed increase by 100 to 200 each dose. If you can take Ibuprofen or Naproxen and ok with surgeon, try dose of those. These meds called NSAIDS reduce inflammation( non-steroidal anti inflammatory agents) and Tylenol doesn’t. Take with one glass of water and food. Your kidney lab functions must be normal. CWO
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          Originally posted by SCI-Nurse View Post
          Yes, you definitely should tell the surgeon. It could be a combination or nerves are irritated from surgery and neuropathic pain. You are on a very low dose of Gabapentin. Max dose is -900 mg every 8 hours. You can ask the doctor who ordered but you can slowly increase. Several options-add 100 mg as a third dose, take every 8 hours. In 10 days to 2 weeks-if no side effects, add 100 to 200 mg more to that third dose. When you get to 300mg -3x a day then if needed increase by 100 to 200 each dose. If you can take Ibuprofen or Naproxen and ok with surgeon, try dose of those. These meds called NSAIDS reduce inflammation( non-steroidal anti inflammatory agents) and Tylenol doesn’t. Take with one glass of water and food. Your kidney lab functions must be normal. CWO
          so I had my last follow up with my plastic surgeon and everything has healed and he’s happy with it. I do have less padding in that butt cheek since this surgery because he did the flap from my butt cheek vs the back of my leg because I’ve had a prior flap on that same side using the back of my leg. I brought up the pain I’m having and from what I was describing to him he thinks it might be my sciatic nerve…thoughts on this? It still hasn’t gotten any better. When I sit after a couple of hours my leg from the knee down just kills me and feels like it’s going to explode, along with my foot. I also have an extremely sore hip, upper femur and inside of my thigh, sitting and laying down. Could he have damaged it when he did the surgery or because I have less padding in that butt cheek now I am feeling all of this? I figured it’s either sciatic or I need a new hip. I still plan to see my ortho surgeon who fixed my broken femur on the same side back in 2017 to make sure all is well with that and plan to bring all of this up to him. I am leaps and bounds better than I was prior to flap surgery but definitely didn’t anticipate this after the fact.

          Comment


            #6
            You can also see a neurologist to be evaluated for sciatica.

            (KLD)
            The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

            Comment

            Working...
            X